Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS Wichita, KS

February 24, 2007Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 24, 2007, 12:52 PM CST for Saline County, Kansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 12:52 PM CST (18:52 UTC)
Expired
Feb 24, 2007, 1:15 PM CST
In force
23 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Saline County, KS

The radar

The Topeka radar (KTWX), 102 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 1:00 PM CSTHAIL 15 Ese New Cambria, KS
Feb 24, 1:03 PM CSTHAIL 1.7511 N Gypsum, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 241852
SVRICT
KSC169-241915-
/O.NEW.KICT.SV.W.0004.070224T1852Z-070224T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1252 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SALINE COUNTY IN CENTRAL KANSAS.

* UNTIL 115 PM CST.

* AT 1248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME WEST CENTRAL DICKINSON COUNTY...OR 10 MILES SOUTHWEST OF
  ABILENE...AND MOVING NORTH AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  RURAL AREAS OF NORTHEASTERN SALINE COUNTY...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3878 9745 3878 9736 3891 9736 3891 9738
      3893 9738 3893 9736 3896 9736 3896 9754

$$

KRC
3 follow-up statements
000 
WWUS53 KICT 241902
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
101 PM CST SAT FEB 24 2007

KSC169-241915-
/O.CON.KICT.SV.W.0004.000000T0000Z-070224T1915Z/
SALINE KS-
101 PM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SALINE COUNTY UNTIL 115 PM CST...

AT 100 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED OVER EXTREME NORTHEASTERN SALINE COUNTY...OR 10
MILES SOUTHWEST OF ABILENE...MOVING NORTH AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SALINE COUNTY.

HAIL UP TO ONE INCH WAS REPORTED 10 MILES EAST OF SALINA WITH THIS 
STORM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3878 9745 3878 9736 3891 9736 3891 9738
      3893 9738 3893 9736 3896 9736 3896 9754

$$

KRC
000 
WWUS53 KICT 241903
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
103 PM CST SAT FEB 24 2007

KSC169-241915-
/O.CON.KICT.SV.W.0004.000000T0000Z-070224T1915Z/
SALINE KS-
103 PM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SALINE COUNTY UNTIL 115 PM CST...

AT 100 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE.
THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN SALINE COUNTY...OR 
10 MILES SOUTHWEST OF ABILENE...MOVING NORTH AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SALINE COUNTY.

HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED ABOUT 10 MILES NORTHEAST 
OF SALINA WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3878 9745 3878 9736 3891 9736 3891 9738
      3893 9738 3893 9736 3896 9736 3896 9754

$$

KRC
000 
WWUS53 KICT 241914
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
114 PM CST SAT FEB 24 2007

KSC169-241924-
/O.EXP.KICT.SV.W.0004.000000T0000Z-070224T1915Z/
SALINE KS-
114 PM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SALINE COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 113 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3878 9745 3878 9736 3891 9736 3891 9738
      3893 9738 3893 9736 3896 9736 3896 9754

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:25 AM CST, 9 hours 27 minutes earlier.

Area forecast discussion, Feb 24, 3:25 AM CST, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CST SAT FEB 24 2007

.DISCUSSION...

MAIN FORECAST CONCERN WILL BE SEVERE POTENTIAL TODAY AND NEAR
BLIZZARD CONDITIONS LATE THIS AFTERNOON INTO TONIGHT.

SYNOPSIS:
POTENT UPPER LOW CURRENTLY ROTATING THROUGH NORTHERN NM. LEAD
SHORTWAVE...ALONG WITH INCREASED WARM ADVECTION...HAS SPREAD
SCATTERED STORMS OVER THE WESTERN HALF OF THE FORECAST AREA
OVERNIGHT. WHILE WE HAVE ISSUED A COUPLE SEVERE WARNINGS...THE
MAJORITY OF THE REPORTS WERE BELOW SEVERE CRITERIA. AM A BIT
SURPRISED SOMETHING MORE ORGANIZED DID NOT ROLL OFF OF THE HIGH
PLAINS AFTER DARK.

TODAY-TONIGHT:
CURRENTLY HAVE AROUND 1000J/KG OF MUCAPE ALONG WITH AROUND 50-60KTS
OF 0-6KM SHEAR. AM EXPECTING SCATTERED STORMS TO PERSIST THROUGH
AROUND 14Z WITH THE BULK OF THE ACTIVITY PUSHING INTO EAST PORTION
OF FORECAST AREA AFTER 10Z. CAN NOT RULE OUT ANOTHER FEW LOW END
SEVERE EVENTS...BUT GIVEN CURRENT TRENDS...AM EXPECTING MOST OF
ACTIVITY TO REMAIN IN THE SPS CATEGORY. ATTENTION THEN TURNS TO
AFTERNOON SEVERE POTENTIAL AND POSSIBLE NEAR BLIZZARD CONDITIONS
LATER TODAY INTO TONIGHT.

BY 18Z...BOTH GFS AND NAM HAVE THE SURFACE LOW SITUATED OVER ICT
WITH A DRY SLOT MOVING INTO SOUTH CENTRAL KS. FEEL THERE MAYBE A
BRIEF WINDOW FOR ANOTHER SVR EPISODE BETWEEN 18-21Z FOR LOCATIONS
EAST OF THE TURNPIKE. THE SET-UP THIS AFTERNOON WOULD BE OF THE LOW
TOPPED/NE QUAD OF UPPER LOW SCENARIO. THE BEST 0-3KM CAPES(200J/KG)
WILL BE SITUATED OVER SE KS BETWEEN 18-21Z. IF THESE STORMS
DEVELOP...THERE WILL BE PLENTY OF DEEP LAYER SHEAR WITH LOW LCLS TO
WORK WITH. THEREFORE A COUPLE TORNADOES CANT BE RULED OUT.

THE NEXT ITEM OF INTEREST WILL BE POSSIBLE WINTER WEATHER EPISODE
OVER CENTRAL KS LATER THIS AFTERNOON AND TONIGHT. BY 00Z SUN THE
SURFACE LOW WILL GENERALLY BE OVER TOP WITH CENTRAL KS IN THE WRAP
AROUND REGION OF THIS SYSTEM. WINDS WILL BE VERY IMPRESSIVE BEHIND
THIS SURFACE LOW WITH HIGH WIND WARNING CRITERIA VERY POSSIBLE. BOTH
GFS AND NAM AGREE ON MOST SIGNIFICANT SNOW OCCURRING GENERALLY
OVER NORTHWEST PORTION OF FORECAST AREA. WILL GO WITH A BLOWING SNOW
ADVISORY FOR THE AREA THAT WAS PREVIOUSLY IN THE BLIZZARD
WATCH...AND WILL COMBINE WITH A HIGH WIND WARNING. CURRENT THINKING
IS THAT 1-3 INCHES OF SNOW WILL FALL WITH THE HIGH WIND AND REDUCED
VISIBILITIES BEING THE MAIN THREAT. THE MAIN REASON FOR NOT GOING
WITH A BLIZZARD WARNING WAS THAT CONFIDENCE WAS LOW IN REGARDS TO
MEETING THE 3 HOURS OF LESS THAN A QUARTER MILE VISIBILITIES. IN
ADDITION...WE HAVE ONLY REACHED BLIZZARD CONDITIONS ONE TIME OVER
OUR FORECAST AREA OVER THE LAST 30 YEARS. LAST BUT NOT LEAST...WILL
GO WITH A HIGH WIND WARNING FOR SOUTH CENTRAL KS. THE PEAK TIME FOR
THIS SNOW EVENT WILL BE BETWEEN 00-06Z.

SUN-WED:
THIS SYSTEM WILL QUICKLY LIFT NE WITH THE SURFACE LOW SITUATED OVER
NORTHERN MO BY 12Z SUN WITH LOW CLOUDS AND GUSTY WINDS LINGERING
OVER THE FORECAST AREA FOR SUN. THE UPPER PATTERN WILL FLATTEN OUT
AS THIS SYSTEM SHEARS OUT OVER THE OHIO VALLEY. THE GOOD NEWS IS
THAT THE AIR BEHIND THIS SYSTEM DOES NOT APPEAR TO BE TOO COLD WITH
HIGHS BACK INTO THE 40S AREA WIDE FOR MON. THE WARM UP WILL CONTINUE
INTO TUE WITH ABOVE NORMAL TEMPS EXPECTED. UPPER TROUGHING IS
EXPECTED TO COMMENCE OVER THE ROCKIES ON WED INDUCING SOME LEE
TROUGHING AND GUSTY SOUTH WINDS WHICH WILL CONTINUE ABOVE NORMAL
TEMPS FOR WED.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  30  45  25 /  60  50  10  10
HUTCHINSON      51  29  43  24 /  80  60  10  10
NEWTON          57  29  43  24 /  70  60  10  10
ELDORADO        57  30  43  25 /  70  50  10  10
WINFIELD-KWLD   58  32  47  27 /  60  40  10  10
RUSSELL         49  25  42  21 /  90  90  10  10
GREAT BEND      48  26  43  23 /  90  70  10  10
SALINA          49  28  40  22 /  90  80  10  10
MCPHERSON       51  29  42  23 /  80  70  10  10
COFFEYVILLE     65  32  43  25 /  80  30  10  10
CHANUTE         64  31  41  23 /  80  40  10  10
IOLA            63  30  40  23 /  80  40  10  10
PARSONS-KPPF    65  32  42  24 /  80  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY
FOR KSZ032-033-047>052-067>069-082-083-091>093.

BLOWING SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY FOR KSZ032-033-047>051.

&&
Hazardous weather outlook, Feb 24, 5:08 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
508 AM CST SAT FEB 24 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
508 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STORMS ARE EXPECTED TO REDEVELOP BETWEEN NOON AND 4 PM FOR AREAS
SOUTHEAST OF THE KANSAS TURNPIKE. THESE STORMS WILL HAVE THE
POTENTIAL TO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.
GIVEN THE AMOUNT OF WIND SHEAR AND LOW LEVEL INSTABILITY...ANY STORM
THAT DEVELOPS OVER SOUTHEAST KANSAS THIS AFTERNOON WILL HAVE THE
POTENTIAL TO ALSO PRODUCE A TORNADO.

RAIN IS EXPECTED TO QUICKLY TURN TO SNOW OVER CENTRAL KANSAS LATE
THIS AFTERNOON INTO THE EVENING HOURS. THE SNOW WILL COMBINE WITH
STRONG WINDS TO CREATE NEAR BLIZZARD CONDITIONS. PLEASE SEE
LATEST BLOWING SNOW ADVISORY FOR ADDITIONAL DETAILS.

NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON AND
TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. WINDS BETWEEN 30
AND 40 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE. PLEASE SEE LATEST
HIGH WIND WARNING FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT OVER
SOUTHEAST KANSAS. AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE
SEVERITY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR
LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Special weather statement, Feb 24, 12:01 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1201 PM CST SAT FEB 24 2007

KSZ070-241845-
GREENWOOD-
1201 PM CST SAT FEB 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 1157 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF SEVERY...OR 9 MILES SOUTHEAST
OF EUREKA...AND MOVING NORTH AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, Feb 24, 12:13 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CST SAT FEB 24 2007

KSZ052-241845-
MARION-
1213 PM CST SAT FEB 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN MARION COUNTY...

AT 1210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DURHAM...OR 12 MILES NORTHWEST OF
MARION...AND MOVING NORTH AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Local storm report, Feb 24, 12:17 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1217 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FUNNEL CLOUD     3 N FLORENCE            38.29N 96.93W
02/24/2007                   MARION             KS   STORM CHASER

&&

SCHRECK
Special weather statement, Feb 24, 12:29 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 PM CST SAT FEB 24 2007

KSZ070-241915-
GREENWOOD-
1229 PM CST SAT FEB 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 1227 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF TORONTO...OR 10 MILES EAST OF
EUREKA...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KRC
Special weather statement, Feb 24, 12:46 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1246 PM CST SAT FEB 24 2007

KSZ070-241930-
GREENWOOD-
1246 PM CST SAT FEB 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 1244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF HAMILTON...OR 15 MILES
NORTHEAST OF EUREKA...AND MOVING NORTH AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, Feb 24, 12:48 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1248 PM CST SAT FEB 24 2007

KSZ049-241930-
SALINE-
1248 PM CST SAT FEB 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN SALINE COUNTY...

AT 1244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF HOPE...OR 16 MILES SOUTH OF
ABILENE...AND MOVING NORTH AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:07 PM CSTSevere Thunderstorm WarningICTBarton53 min
Feb 24, 12:53 AM CSTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline51 min
Feb 24, 3:30 AM CSTBlowing Snow AdvisoryICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more19 hr
Feb 24, 3:36 AM CSTHigh Wind WarningICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more19 hr
Feb 24, 11:51 AM CSTTornado WarningICTChase, Marion24 min
Feb 24, 12:22 PM CSTSevere Thunderstorm WarningICTMarion23 min
Feb 24, 1:07 PM CSTSevere Thunderstorm WarningICTWoodson23 min
Feb 24, 1:18 PM CSTSevere Thunderstorm WarningICTRussell40 min
Feb 24, 2:13 PM CSTSevere Thunderstorm WarningICTRussell36 min
Feb 24, 3:42 PM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more14 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.